In this health video you will learn you can overdose on the analgesic, acetaminophen.
Read the full transcript »
Too much Tylenol, greater than 4 grams a day or higher doses, you know, acutely, or even, you know, over long-term, smaller doses in a person with kidney or liver disease, can be a problem for your liver. Again, if people are having combination products, they may not realize how much they’re ingesting every day. So it’s real important to know how much you’re getting, if you’re taking it routinely for osteoarthritis and letting your doctor know that you’re taking that in addition to any other medicines that he may prescribe. For an overdose of acetaminophen, that is a medical emergency and you would be needing medical care at the hospital. The antidote is n-acetyl cycstine and it can help detoxify the situation. Some practitioners have found that milk thistle can actually help protect the liver and you can check with your doctor on the appropriate dose needed for you.